Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 7, 2011, 10:00 PM EDT for Robertson County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 10:00 PM EDT (02:00 UTC)
- Expired
- Aug 7, 2011, 10:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
County Robertson County, KY
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WWUS83 KLMK 080200
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT SUN AUG 7 2011
KYZ037-043-080230-
HARRISON-NICHOLAS-
1000 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FALMOUTH...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CLAYSVILLE...
BUENA VISTA AND VENUS...
BAREFOOT AND MORNING GLORY...
BARTERVILLE AND ELLISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3834 8415 3857 8429 3858 8427 3858 8421
3857 8419 3856 8420 3856 8417 3854 8416
3851 8418 3848 8415 3844 8400 3844 8397
3843 8395
TIME...MOT...LOC 0200Z 328DEG 21KT 3856 8419
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:43 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 7, 9:43 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 943 PM EDT SUN AUG 7 2011 ...FORECAST UPDATE... THE FORECAST AREA THIS EVENING IS SITTING IN THE AREA OF CALM BETWEEN ALL THE STORMS WITH CONVECTION IN ALL DIRECTIONS AROUND US. THE MAIN AREAS OF CONCERN THIS EVENING ARE THE STORMS JUST TO THE NORTH OF THE BLUEGRASS AND THE MCS ACROSS SOUTHEAST MISSOURI. WILL KEEP THE SLIGHT CHANCE POPS OVER THE BLUEGRASS THIS EVENING AS THE STORMS ACROSS NORTHERN KENTUCKY ARE SLOWLY SLIDING SOUTH AND WILL LIKELY CLIP A FEW OF OUR NORTHEASTERN COUNTIES. AS TO THE MCS OVER MO...IT HAS BEGUN TO MOVE MORE TO THE SOUTHEAST AS OPPOSED TO EAST. IT LOOKS LIKE THIS TURN WILL KEEP THESE STORMS ACROSS WESTERN KENTUCKY. MESOSCALE MODELS STILL INDICATE MOST OF THE CONVECTION DECREASING OVER THE NEXT FEW HOURS. PATCHY FOG ACROSS THE AREA LOOKS TO BE A POSSIBILITY WITH LIGHT WINDS AND PARTLY CLOUDY SKIES. SOME LOCALLY DENSE FOG MAY FORM AROUND RIVER VALLEYS AND BODIES OF WATER. UPDATES TO THE FORECAST WILL BE OUT SOON. .SHORT TERM (TONIGHT AND MONDAY)... SKIES CONTINUE TO CLEAR AND TEMPERATURES WERE RISING THROUGH THE MID AND UPPER 80S EARLY THIS AFTERNOON. WITH RESIDUAL MOISTURE AND PWATS ROUGHLY 1.5-2 INCHES...HEAT INDICES WERE RANGING FROM LOW TO UPPER 90S. TEMPERATURES SHOULD CONTINUE TO INCREASE A FEW MORE DEGREES THROUGH THE REST OF THE AFTERNOON...WITH HEAT INDICES REACHING THE UPPER 90S TO AROUND 103 DEGREES. ALSO...CU HAS BEGUN TO DEVELOP ACROSS THE AREA...FROM WEST TO EAST. WITH THE MOIST CONDITIONS AND CONTINUED AFTERNOON HEATING...CANNOT RULE OUT THE DEVELOPMENT OF AN ISOLATED THUNDERSTORM THROUGH THE EARLY EVENING HOURS. THE BIGGER CONCERN IS THE POTENTIAL FOR ONGOING CONVECTION ACROSS CENTRAL INDIANA TO PROPAGATE SOUTH AND EAST INTO SOUTH-CENTRAL INDIANA AND THE BLUEGRASS REGION OF KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING. THIS CONVECTION IS ASSOCIATED WITH A SHORTWAVE PROGRESSING EASTWARD ACROSS THE GREAT LAKES. SOME OF THE LATEST HIRES MODELS BUILD ENOUGH INSTABILITY INTO OUR SOUTHERN INDIANA AND KENTUCKY BLUEGRASS COUNTIES TO PROMOTE CONVECTION. SO...HAVE ISOLATED THUNDERSTORMS THIS AFTERNOON TRANSITIONING TO SLIGHT CHANCE ACROSS OUR NORTHEASTERN FORECAST AREA DURING THE EVENING HOURS. THEN...THE ENTIRE AREA SHOULD REMAIN DRY AS THIS LATEST WAVE MOVES EAST AND DIURNAL HEATING DIMINISHES. ANOTHER SHORTWAVE EMBEDDED IN NORTHWESTERLY FLOW ALOFT IS EXPECTED TO SWING THROUGH THE REGION MONDAY. HAVE INCREASING POPS FROM WEST TO EAST AS THE DAY PROGRESSES. THE HIGHEST POPS ARE MONDAY AFTERNOON AND EVENING AS DIURNAL HEATING WILL COMBINE WITH THE PASSAGE OF THE SHORTWAVE SUPPLYING A GOOD ENVIRONMENT FOR SCATTERED THUNDERSTORMS. THIS SHORTWAVE IS SLIGHTLY MORE AMPLIFIED THAN PREVIOUS WAVES AND THERE REMAINS PLENTY OF MOISTURE AND INCREASING SHEAR FOR STRONG CONVECTION...POSSIBLE SEVERE /THE ENTIRE FORECAST AREA IS OUTLOOKED BY SPC/. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...GUSTY DOWNBURST WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...OVERNIGHT LOWS WILL DROP INTO THE LOW AND MID 70S...WHICH SHOULD PROMOTE THE FORMATION OF PATCHY DENSE FOG IN NORMALLY FOG-PRONE RIVER VALLEYS. HOWEVER...DEPENDING ON THE AMOUNT OF CLEARING OVERNIGHT...MORE WIDESPREAD LOCATIONS MAY SEE PATCHY DENSE FOG. WILL LET THE SWING SHIFT EVALUATE THE EVOLUTION OF THE SHORTWAVE/CLEARING THIS EVENING. AFTERNOON HIGHS MONDAY SHOULD REACH THE LOW TO MID 90S BEFORE CLOUDS INCREASE AND CONVECTION BEGINS. .LONG TERM (MONDAY NIGHT - SUNDAY)... MONDAY NIGHT THROUGH THURSDAY NIGHT... MCS IS FORECAST TO BE IN PROGRESS AT THE BEGINNING OF THE FORECAST PERIOD. THIS ACTIVITY SHOULD GRADUALLY MOVE EAST-SOUTHEASTWARD DURING THE EVENING. AT THE SAME TIME...SECONDARY WAVE AND ASSOCIATED MCS IS FORECAST TO BE FORMING OVER SOUTHERN-CENTRAL MISSOURI DURING THE EVENING HOURS. EVENTUAL TRACK OF THIS SYSTEM IS NOT ENTIRELY KNOWN DUE TO POSSIBLE MESOSCALE RESIDUAL OUTFLOWS FROM PREVIOUS CONVECTION. HOWEVER...CONSENSUS OF THE HIGH RESOLUTION MODEL RUNS AND ENSEMBLES SUGGEST THAT IT WOULD TRACK INTO WESTERN KY AND OUR SOUTH-CENTRAL SECTIONS DURING VERY LATE HOURS MONDAY NIGHT AND INTO THE DAY ON TUESDAY. CONVECTION MAY END UP WEAKENING SLIGHTLY ACROSS THE REGION ON TUESDAY...BUT THEN REDEVELOP ACROSS THE EASTERN SECTIONS DURING THE AFTERNOON/EVENING HOURS. PLAN ON RUNNING HIGH CHANCE POPS FROM MONDAY NIGHT THROUGH TUESDAY...WITH DRIER CONDITIONS RETURNING BY TUESDAY EVENING. WEDNESDAY SHOULD FIND THE REGION BETWEEN WAVES WITH DRY AND QUIET WEATHER EXPECTED...ALONG WITH COOLER TEMPERATURES. ANOTHER WAVE IS FORECAST BY THE GFS/EURO TO ENTER THE REGION BY LATE WEDNESDAY AND INTO THURSDAY MORNING. THE CURRENT TRACK OF THE SYSTEM MAY IMPACT OUR SOUTHWEST SECTIONS. FOR NOW HAVE KEPT A DRY FORECAST GOING...BUT MAY NEED TO INCREASE/ADD POPS IN THOSE AREAS IN SUBSEQUENT FORECASTS. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL FOR EARLY AUGUST DUE TO THE EXPECTED AMOUNTS OF CLOUDS AND PRECIPITATION. DAYTIME HIGHS WILL AVERAGE OUT IN THE MID-UPPER 80S. AGAIN WENT WITH THE SREF ENSEMBLE MEAN HERE AS IT HAS BEEN VERIFYING QUITE WELL RECENTLY. OVERNIGHT LOWS TUESDAY MORNING WILL BE IN THE LOWER 70S...WITH MID-UPPER 60S FOR LOWS WED/THU MORNING. FRIDAY THROUGH SUNDAY... LONG TERM 07/12Z GFS/GEFS/EURO SOLUTIONS ARE IN PRETTY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN FORECAST ACROSS THE CONUS. THE THREE MODELS CONTINUE TO SHOW GOOD CONTINUITY AS WELL. SYNOPTIC FLOW IS EXPECTED TO BE OUT OF THE WEST-NORTHWEST THROUGH THE PERIOD WITH SEVERAL MID-LEVEL WAVES COMING THROUGH WITHIN THE MEAN FLOW. FIRST WAVE LOOKS TO APPROACH THE REGION FROM THE WEST ON FRIDAY. HOWEVER...BOTH MODELS HAVE A FAIRLY STRONG SFC HIGH CENTERED JUST EAST OF THE OHIO VALLEY...WHICH MAY PREVENT PRECIPITATION FROM GETTING MUCH FURTHER EAST THAN I-65 OR SO. FOR NOW HAVE JUST KEPT 20 POPS IN FOR THE WESTERN SECTIONS DURING THE DAY ON FRIDAY. BETTER CHANCES OF CONVECTION LOOK MORE LIKELY FRIDAY NIGHT AND SATURDAY AS THE UPPER WAVE GETS CLOSER AND A SYNOPTIC FRONTAL BOUNDARY MOVE THROUGH THE REGION. COOLER AND MUCH LESS HUMID CONDITIONS ARE EXPECTED FOR SUNDAY. HIGHS THROUGH THE PERIOD WILL BE NEAR NORMAL. FRIDAY WOULD PROBABLY BE THE WARMEST DAY OF THE PERIOD WITH UPPER 80S TO LOWER 90S EXPECTED. CLOUD COVER/PRECIP SHOULD HOLD TEMPS DOWN ON SATURDAY WITH HIGHS IN THE MIDDLE 80S...WITH SUNDAY SEEING HIGHS IN THE LOWER-MID 80S. OVERNIGHT LOWS FRI/SAT MORNING WILL BE IN THE UPPER 60S TO AROUND 70...THOUGH SUNDAY MORNING COULD SEE SOME LOWER 60S IN THE NORTH/NORTHWEST SECTIONS AS THE COOLER AIR COMES IN FROM THE NORTHWEST. && .AVIATION (00Z TAF ISSUANCE)... SPC MESOANALYSIS INDICATES AREA IS IN A RELATIVELY DRY SLOT BETWEEN THE THREE AREAS OF CONVECTION TO OUR NORTHEAST...WEST...AND SOUTH. STILL MOISTURE LEVELS ARE ABOVE NORMAL SO CANNOT RULE A VERY ISOLATED STORM POPPING UP THIS EVENING. BEST CHANCE WILL BE CLOSER TO THE KLEX SITE AS BOUNDARY FROM STORMS TO THE NORTH DRIFTS SLOWLY SOUTHWARD. FOR NOW HAVE LEFT IT AS VICINITY STORMS FOR NEXT FEW HOURS. THEN WILL COME CHANCE FOR SOME FOG OVERNIGHT. FOR NOW HAVE GONE MVFR AT KBWG AND KLEX AROUND DAYBREAK. WENT TEMPO FOR KBWG AS THINK THEY MAY HAVE A FEW MORE CLOUDS FROM REMNANTS OF STORMS COMING IN FROM THE WEST OVERNIGHT. NEXT UP WILL BE CHANCE FOR STORMS MONDAY AFTERNOON AS YET ANOTHER SHORTWAVE CROSSES THE REGION DURING PEAK HEATING. GIVEN THIS TIMING WOULD NOT BE SURPRISED TO SEE SOME MUCH STRONGER STORMS WITH GUSTY WINDS AND IFR/LIFR VSBY...STAY TUNED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........EER SHORT TERM.....MJP LONG TERM......MJ AVIATION.......RJS
Hazardous weather outlook, Aug 7, 3:41 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT SUN AUG 7 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 341 PM EDT SUN AUG 7 2011 /241 PM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING AS A MID LEVEL DISTURBANCE CROSSES THE REGION COMBINED WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SERIES OF WEATHER DISTURBANCES ALOFT COMBINED WITH A MOIST UNSTABLE AIR MASS AND SURFACE FRONTAL BOUNDARIES WILL PROVIDE THE INGREDIENTS NEEDED FOR SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY AFTERNOON...LATE MONDAY NIGHT INTO TUESDAY...AND AGAIN POSSIBLY LATE TUESDAY AFTERNOON. SOME OF THE STORMS DURING THIS PERIOD WILL BE STRONG TO SEVERE...WITH DAMAGING WINDS...HAIL...TORRENTIAL RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING EXPECTED. SCATTERED THUNDERSTORMS MAY RETURN TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA FRIDAY AND/OR SATURDAY AS ANOTHER WEATHER SYSTEM AND FRONT APPROACH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WIND GUSTS...WIND DAMAGE...HEAVY RAINFALL AMOUNTS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. MJP/MJ
In the hours before
Special weather statement, Aug 7, 10:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT SUN AUG 7 2011
KYZ037-043-080230-
HARRISON-NICHOLAS-
1000 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FALMOUTH...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CLAYSVILLE...
BUENA VISTA AND VENUS...
BAREFOOT AND MORNING GLORY...
BARTERVILLE AND ELLISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3834 8415 3857 8429 3858 8427 3858 8421
3857 8419 3856 8420 3856 8417 3854 8416
3851 8418 3848 8415 3844 8400 3844 8397
3843 8395
TIME...MOT...LOC 0200Z 328DEG 21KT 3856 8419
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:29 PM EDT | Special Weather Statement | LMK | Nicholas | 31 min |
| Aug 8, 5:38 AM EDT | Special Weather Statement | LMK | Fayette | 22 min |
| Aug 8, 5:59 AM EDT | Special Weather Statement | LMK | Anderson, Jessamine | 31 min |
| Aug 8, 6:29 AM EDT | Special Weather Statement | LMK | Jessamine | 31 min |
| Aug 8, 1:42 PM EDT | Areal Flood Advisory | LMK | Mercer, Washington | 2 hr |
| Aug 8, 1:51 PM EDT | Areal Flood Advisory | LMK | Nelson | 2 hr |
| Aug 8, 2:03 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 42 min |
| Aug 8, 2:09 PM EDT | Special Weather Statement | LMK | Spencer | 36 min |
| Aug 8, 2:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 31 min |
| Aug 8, 2:15 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer, Washington | 30 min |
| Aug 8, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Washington | 14 min |
| Aug 8, 2:40 PM EDT | Special Weather Statement | LMK | Casey | 20 min |
| Aug 8, 2:55 PM EDT | Special Weather Statement | LMK | Franklin | 35 min |
| Aug 8, 3:21 PM EDT | Special Weather Statement | LMK | Bourbon | 24 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 25 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.